MAUDE Adverse Event Report: ETHICON INC. VCL RAP UD 27IN 4-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL RAP UD 27IN 4-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VR214
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to receive a device for evaluation.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: it was found that the japanese letters printed on the label on the box was wrong.How many boxes with incorrect letters printed on the label were incorrect during this procedure? no further information is available.Where did you receive the product from (ethicon, distributor, etc)? the customer (hosipital,) received the devices from the distributor.The distributor received the device from jjkk.What is the procedure name? no further information is available.What is the event day? no further information is available.What is the procedure date? no further information is available.No further information will be provided.
 
Event or Problem Description
It was reported that the patient underwent an unknown surgery on unknown date and the suture was used.During the surgery, it was found that the letters printed on the label on the box was wrong.Meaning, the letters should mean "taper point.¿ however, the actual letters on the box mean reverse cutting needle.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).The manufacturing record evaluation was performed and identified a non conformance, which was raised to address the event reported.The necessary actions have been taken to address the issue.Additional h3 investigation summary: one picture was provided for analysis.Upon visual inspection of the picture, the word ¿reverse cutting¿ in japanese language could be observed on the box of product code vr214, lot pdcblpe0 and the finished drawing specification of the needle shape is for a taper point needle.The manufacturing record evaluation was performed and identified nonconformance which was raised to address the event.According to visual inspection of the picture, the packaging labeling identification was cause due to wrong and/or mixed packaging components.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 7/14/2020 additional information: d10 h3 evaluation: one sealed box with twelve samples of product code vr214; pdcblpe0 was received for analysis.During the visual inspection of the box, it was found that there is indication of ¿reverse cutting¿ in japanese language and the finished drawing specification of the needle shape is for a taper point needle.The manufacturing record evaluation was performed and identified nonconformance nr-0135948 which was raised to address the event reported under (b)(4).The necessary actions have been taken and documented in the appropriate quality system non conformance and was escalated.According to visual inspection of the picture, the packaging labeling identification was caused due to wrong and/or mixed dispenser box, the reported complaint is verifed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL RAP UD 27IN 4-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10113329
Report Number2210968-2020-04320
Device Sequence Number11291520
Product Code GAM
UDI-Device Identifier10705031134607
UDI-Public10705031134607
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033746
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberVR214
Device Catalogue NumberVR214
Device Lot NumberPDCBLPE0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2020
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer06/09/2020
06/25/2020
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date06/22/2020
07/14/2020
Patient Sequence Number1